Since the beginning of vaccination, the reactions that covid-19 vaccines can cause in our body have been studied . Depending on the vaccine, the effects can vary, but the most common are arm pain, fever, headache, and tiredness .
But there have also been cases of skin reactions such as hives, redness in the area of the puncture or shingles. Shingles or herpes zoster is a rash or blistering rash on the skin caused by the varicella-zoster virus, the same virus that causes chickenpox. After you have chickenpox, the virus stays in your body, and although it may not cause problems for years, as you get older it can come back as shingles.
These are some of the side effects of Pfizer’s covid vaccine
A study published by the British Journal of Dermatology – carried out between February and March 2021 with 405 people with skin reactions after inoculation with Pfizer , Moderna or AstraZeneca – has shown that 13.8% of those immunized had herpes zoster .
In addition, they have found that it manifests itself more frequently in people inoculated with Pfizer. On the other hand, urticaria has been detected more in people immunized with AstraZeneca (21.1%) and redness around the puncture, in those immunized with Moderna (61.9%).
The study has concluded that skin reactions after vaccination against covid are heterogeneous and mild to moderate , although serious and very serious reactions have also been detected . Of the 405 cases, 21% were classified as severe or very severe and 81% required treatment .
The first symptoms of shingles include burning or shooting pain and tingling or itching that usually occurs on one side of the body or face. One to 14 days later, you will have a rash, most likely blisters, that will last for seven to 10 days and will also appear on one side of the body. Some people may also develop a fever, headache, chills, and / or abdominal pain .
Does not alter the schedule of the vaccine
These reactions do not alter the covid vaccine schedule, since they are not considered serious effects. According to Cristina Galván , a dermatologist at the University Hospital of Móstoles and principal investigator of the aforementioned study, “It is only considered dangerous to administer the second dose when it comes to hives that appear immediately, as soon as it is injected.”
For this reason, it is important to warn of any reaction that may appear during the 10 minute wait after inoculation .